Q. Could gastritis cause black stools?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.

Hi doctor,

I have acid reflux problem for the last 5 years. Pain in my throat also happens because of it. For the last eight months, I feel dizzy, vertigo after eating food and sometimes even after drinking water. I have started taking herbal medicines for psoriatic arthritis before six months. Whenever I stop them, I have a normal stool. But, for the last few days, I have black stools and a little pain in the upper stomach too. Is it due to gastritis? Should I consult gastroenterologist? Last time when I took vitamin D supplement with multivitamins this dizziness stopped. My TSH is 4.9, and other reports are normal.

Do you have a question on Black Stools or Gastritis?

Ask a Doctor Now

Dr. Anshul Varshney

M.B.B.S., M.D. MEDICINE
Critical Care Physician Diabetology General Medicine Internal Medicine Medical Gastroenterology Nephrology Pulmonology (Asthma Doctors) Rheumatology

Hi,

Welcome to icliniq.com.

We are here to help you.

  • Most likely you are being given steroids or painkillers in the form of herbal supplements, and they have the side effect of gastritis that can cause black stools.
  • Black stools can also be caused by multivitamins. In such case scenario, my strong recommendation would be to see a good physician and take proper medicines for psoriatic arthritis known as DMARDs (disease-modifying antirheumatic drugs).
  • For black stools and acid reflux, I would recommend you to take a combination of Pantoprazole and Domperidone once daily for a long duration.
  • Dizziness could be due to cervical issues in case your arthritis might be reaching up to your cervical.
  • However, if your black stools persist, then you would need to go for upper GI endoscopy.
  • Your thyroid is within normal range and no need to worry about it.

For further information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Related Questions & Answers


Can antral gastritis cause hunger?
Query: Hello doctor, I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hu...  Read Full »
Dr. Rajesh Kumar Padhan
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. For antral gastritis take tablet Pantoprazole 40 mg once daily before food for a month. It will control acidity and reflux. Excessive hunger is good for you as your weight is normal and it is also good for stomach. Just rule out diabetes by doing fasting blo...  Read Full »
 
I feel bloated and breathless. Is this normal?
Query: Hello doctor, I have been having stomach problems for the past three days and I have been trying everything and not seem to work. Today I tried Zantac 150 and I feel really bloated and feel like I am out of breath. Is this normal? Please help.  Read Full »
Dr. Albana Greca
Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I understand your concern. Bloating could be due to indigestion issues. Zantac (Ranitidine) will help reduce the acidity of the stomach but not immediately. Take antacids after the meal and at bedtime. Plus, take enzyme digest to help ease digestion, together with Simet...  Read Full »
 
Why am I having dizziness and blackout with swollen throat?
Query: Hello doctor, For a couple of days now I have been ill and the symptoms are getting worse. First, it started off with a swollen throat (which I still have but is not as bad) which gives me a phlegm cough but has reduced. I constantly have dizziness and blackouts with pulsating sensations not only g...  Read Full »
Dr. Geethu Thomas
Family Physician

Answer: Hi, Welcome to icliniq.com. Based on descriptive history, I come to the conclusion that it started off as a viral infection (a sore throat) and has progressed to a secondary bacterial infection which has manifested as a cough with phlegm and due to phlegm accumulation in your sinuses, you are experi...  Read Full »
 
Trending

Trending

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: